Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 46, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2012, 8:45 PM CDT for Mitchell County, Osborne County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2012, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 14, 2012, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Mitchell County, KS, Osborne County, KS
The radar
The Grand Island radar (KUEX), 114 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.8 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2712 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 30.6
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS53 KGID 150145 SVRGID KSC123-141-150230- /O.NEW.KGID.SV.W.0046.120415T0145Z-120415T0230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 845 PM CDT SAT APR 14 2012 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS... EASTERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 930 PM CDT * AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LURAY...OR 35 MILES SOUTHWEST OF BELOIT...AND MOVING NORTHEAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNS AND CAWKER CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER... INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO AN INTERIOR ROOM...SUCH AS A BATHROOM OR A CLOSET...OR INTO A BASEMENT. && LAT...LON 3913 9877 3957 9862 3957 9839 3913 9859 TIME...MOT...LOC 0146Z 217DEG 46KT 3920 9856 WIND...HAIL 60MPH 1.50IN $$ ADO
4 follow-up statements
620 WWUS53 KGID 150156 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 856 PM CDT SAT APR 14 2012 KSC123-141-150230- /O.CON.KGID.SV.W.0046.000000T0000Z-120415T0230Z/ OSBORNE KS-MITCHELL KS- 856 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MITCHELL AND EASTERN OSBORNE COUNTIES UNTIL 930 PM CDT... AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF TIPTON...OR 28 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... DOWNS AND CAWKER CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3913 9877 3957 9862 3957 9839 3913 9859 TIME...MOT...LOC 0156Z 204DEG 52KT 3935 9854 WIND...HAIL 60MPH 1.50IN $$
541 WWUS53 KGID 150208 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 908 PM CDT SAT APR 14 2012 KSC123-141-150230- /O.CON.KGID.SV.W.0046.000000T0000Z-120415T0230Z/ OSBORNE KS-MITCHELL KS- 908 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MITCHELL AND EASTERN OSBORNE COUNTIES UNTIL 930 PM CDT... AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LURAY...OR 38 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... DOWNS AND CAWKER CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3913 9877 3957 9862 3957 9839 3913 9859 TIME...MOT...LOC 0209Z 204DEG 52KT 3922 9868 WIND...HAIL 60MPH 1.50IN $$
863 WWUS53 KGID 150218 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 918 PM CDT SAT APR 14 2012 KSC123-141-150230- /O.CON.KGID.SV.W.0046.000000T0000Z-120415T0230Z/ OSBORNE KS-MITCHELL KS- 918 PM CDT SAT APR 14 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN MITCHELL AND EASTERN OSBORNE COUNTIES UNTIL 930 PM CDT... AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF TIPTON...OR 31 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 60 MPH. LOCATIONS IMPACTED INCLUDE... DOWNS AND CAWKER CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF SUPERCELLS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER...INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND POSSIBLY TORNADOES. BE PREPARED TO ACT QUICKLY SHOULD A TORNADO OCCUR OR A TORNADO WARNING BE ISSUED. && LAT...LON 3916 9858 3919 9875 3957 9862 3957 9839 TIME...MOT...LOC 0219Z 204DEG 52KT 3935 9860 WIND...HAIL 60MPH 1.00IN $$
379 WWUS53 KGID 150227 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 927 PM CDT SAT APR 14 2012 KSC123-141-150237- /O.EXP.KGID.SV.W.0046.000000T0000Z-120415T0230Z/ OSBORNE KS-MITCHELL KS- 927 PM CDT SAT APR 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MITCHELL AND EASTERN OSBORNE COUNTIES WILL EXPIRE AT 930 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CDT. LAT...LON 3916 9858 3919 9875 3957 9862 3957 9839 TIME...MOT...LOC 0227Z 204DEG 52KT 3945 9854 $$ ADO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:38 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Apr 14, 6:38 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 638 PM CDT SAT APR 14 2012 .AVIATION...00Z TAF. TOUGH AVIATION FORECAST THIS PERIOD. THUNDERSTORMS TO THE WEST WILL EVENTUALLY MAKE EN-RODES INTO THE KGRI AREA LATE THIS EVENING CAUSING MFR TO IFR CONDITIONS AT TIMES. BUT COVERAGE MAY BE LIMITED IN NATURE...AND STILL SOME CHANCE THEY MISS KGRI ALL TOGETHER. EVENTUALLY...SOME LATE NIGHT CLEAR WILL TAKE OVER AS ANY STORMS MOVE EAST...AND IFR CONDITIONS WILL SETTLE. ON SUNDAY...WRAP AROUND CLOUDS AND COLD FRONT FROM APPROACHING UPPER LEVEL LOW PRESSURE WILL CAUSE VERY STRONG WINDS TO DEVELOP IN THE AFTERNOON FROM THE SOUTHWEST TO WEST...AND INCREASING MID CLOUDS. MAY BE SHOWER IN THERE BUT TOO EARLY TO REALLY PUT IN THE TAF AT THIS TIME. && .PREV DISCUSSION... /ISSUED 420 PM CDT SAT APR 14 2012/ SHORT TERM...THROUGH SUNDAY AFTERNOON. THE OBVIOUS CONCERN IS THE EVOLUTION OF SEVERE CONVECTION OVER AT LEAST THE NEXT 6-8 HOURS. IN SHORT...THE FIRST ROUND OF STRONG-SEVERE CONVECTION IS IN THE PROCESS OF EXITING FAR EASTERN PORTIONS OF THE CWA...ESSENTIALLY BRINGING ROUND 1 TO A CLOSE. THESE STORMS RESULTED IN AT LEAST 3 UNCONFIRMED BRIEF TORNADOES NEAR AND SOUTH OF THE STATE LINE...ALONG WITH SOME LOCALLY HEAVY RAIN IN EXCESS OF 2 INCHES. THE CONCERN NOW SHIFTS BACK TO THE FAR WESTERN-SOUTHWESTERN CWA...AS CLEARING SKIES ARE RAPIDLY DESTABILIZING AREAS CLOSER TO THE SURFACE DRYLINE FROM SOUTHWEST NEB DOWN ACROSS WESTERN KS. AS A RESULT...WANT TO EMPHASIZE THAT THIS EVENT IS FAR FROM BEING OVER. PARAMETERS FOR ADDITIONAL DEVELOPMENT ARE VERY FAVORABLE FOR HIGH-END SEVERE...AS THE 110+KT UPPER LEVEL JET STREAK CURRENTLY MAKING ITS WAY INTO FAR WESTERN KS OVERSPREADS THE AREA. SUPERCELLS ARE LIKELY WITH 0-6KM BULK SHEAR OF AT LEAST 50KT...AND WITH LOW LEVEL 0-1KM BULK SHEAR OF 30-40 KT. 0-1KM STORM RELATIVE HELICITY IS QUITE IMPRESSIVE AS WELL...WITH 300-400+ M2/S2 ACROSS MUCH OF THE CWA...WHICH COULD ONLY INCREASE INTO THE EVENING HOURS AS THE LOW LEVEL JET STRENGTHENS. FOLLOWING CONVECTIVE REFLECTIVITY PROGS FROM LATEST HRRR...ALONG WITH 12Z RUNS OF 4KM WRF-NMM...ALONG WITH LATEST RUC FIELDS...SIGNIFICANT SURFACE-BASED INSTABILITY WILL CONTINUE SURGING NORTHEAST INTO THE CWA THROUGH THE NEXT SEVERAL HOURS WITH LOW LEVEL CAPE IN EXCESS OF 2000 J/KG PERSISTING WELL INTO THE EVENING. HRRR SUGGESTS A COMBINATION OF DISCRETE SUPERCELLS AND QUASI LINEAR STORM MODES WILL CONTINUE WELL INTO THE EVENING...WITH SOUTHERN AND WESTERN PORTIONS OF THE CWA LIKELY MOST UNDER THE GUN. ALTHOUGH HYDRO ISSUES SEEM TO BE MINIMAL SO FAR...ANOTHER 1-2 INCHES OF RAIN ACROSS ROUGHLY THE SOUTHEAST 1/3 OF THE CWA ON TOP OF WHAT FELL EARLIER COULD LEAD TO SOME ISSUES. SO FAR...WIND ADVISORY IN EFFECT FOR KS ZONES THROUGH 00Z IS NOT PANNING OUT VERY WELL WITH CONVECTIVE ACTIVITY INTERFERING...AND ALTHOUGH NEITHER AN IMMEDIATE CANCELLATION OR AN EXTENSION IS NOT PLANNED AT THIS TIME...WILL PROBABLY SEE STRONGER SOUTHERLY WINDS ACTUALLY PICK UP OVERNIGHT AS THE SURFACE LOW DEEPENS TO AROUND 987MB IN THE NORTHEAST CO/SOUTHWEST NEB AREA. SPEAKING OF WIND...A GOOD CHUNK OF THE CWA WILL ALMOST CERTAINLY NEED AN ADVISORY DURING THE DAY SUNDAY...AS STRONG WINDS INITIALLY ARE FROM THE SOUTH...BUT THEN FROM THE WEST AND NORTHWEST BEHIND THE COLD FRONT. INSERTED A STRONG WIND MENTION INTO THE GRIDS AND HAZARDOUS WEATHER OUTLOOK...BUT WITH EVERYTHING ELSE GOING ON TODAY WILL DEFER TO MIDNIGHT SHIFT TO PULL THE TRIGGER ON THE NEXT WIND HEADLINE...WHICH WILL UNDOUBTEDLY BE MORE ROBUST THAN THE CURRENT ONE. AS FOR STORM CHANCES LATE TONIGHT...ONLY HAVE 20-30 PERCENT CHANCES POST-06Z...AND ALTHOUGH THE VAST MAJORITY OF THE CWA SHOULD BE FREE OF SEVERE WEATHER BY THEN...COULD FORESEE A MARGINALLY SEVERE STORMS HANGING ON IN NORTHERN ZONES LATE INTO THE NIGHT. SHOULD BE A LULL IN PRECIPITATION ACROSS MUCH OF THE CWA LATE TONIGHT INTO SUNDAY MORNING AS THE SYNOPTIC DRY SLOT SURGES IN...BUT RAIN SHOWERS WILL GRADUALLY SPREAD INTO THE CWA FROM WEST TO EAST WRAPPING AROUND THE DEPARTING LOW. THE COMBINATION OF ANY RAIN SHOWERS WITH THE STRONG WINDS WILL MAKE THE FORECAST HIGHS IN THE MID 50S TO MID 60S FEEL COLDER THAN IT MAY SOUND. LONG TERM...SUNDAY EVENING THROUGH NEXT SATURDAY. OVERALL FEW NOTABLE CHANGES MADE TO PREVIOUS FORECAST...WITH FORECAST BASED ON A GENERAL BLEND OF THE 12Z ECMWF/GFS. STARTING OFF RIGHT AWAY SUNDAY EVENING...A WIND ADVISORY MAY CONTINUE FOR A FEW MORE HOURS ESPECIALLY IN NORTHEAST AREAS...BUT LIKELY NOT BEYOND 03Z AS THE STRONG SURFACE LOW PULLS GRADUALLY AWAY ACROSS SOUTHERN MN. LINGERED A SLIGHT CHANCE OF LIGHT SHOWERS INTO THE EVENING HOURS MAINLY ACROSS THE NORTHEAST...BUT DRY AFTER MIDNIGHT. HEADING INTO MONDAY...LEFT THE MORNING DRY BUT HAVE 20-30 PERCENT CHANCES FOR SHOWERS IN THE AFTERNOON AS A TRAILING SHORTWAVE TRACKS OUT OF SOUTHERN SD INTO NORTHERN NEB. NEXT SLIGHT CHANCE FOR SHOWERS ARRIVES IN NORTHEAST COUNTIES FOR TUESDAY NIGHT AS THE NEXT QUICK MOVING WAVE PASSES BY IN QUASI-ZONAL FLOW ALOFT. A FAIRLY ACTIVE UPPER PATTERN CONTINUES INTO THE LATTER PART OF THE WEEK...AND MAINTAINED 20-30 PERCENT CHANCES FOR SHOWERS/STORMS FROM THURS INTO THURS NIGHT AS THE NEXT WAVE CROSSES THE REGION. AT THIS TIME...SEVERE WEATHER THREAT APPEARS LOW. BEYOND THURSDAY NIGHT...MAINTAINED A DRY FORECAST THROUGH SATURDAY AS THERE ARE SUGGESTIONS OF AT LEAST WEAK SHORTWAVE RIDGING BUILDING INTO THE PLAINS. TEMPERATURE WISE THROUGH THE EXTENDED...HAVE MOST DAYS IN THE LOW-MID 70S FOR HIGHS...EXCEPT FOR COOLER UPPER 50S-LOW 60S ON MONDAY. AS FOR OVERNIGHT LOWS...COULD EVENTUALLY NEED TO INSERT SOME FROST WORDING FOR SUNDAY NIGHT AND/OR MONDAY NIGHT WITH LOWS IN THE MID-UPPER 30S...ALTHOUGH BREEZES MAY REMAIN JUST STRONG ENOUGH TO PRECLUDE MUCH DEVELOPMENT. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 14, 8:01 PM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 801 PM CDT SAT APR 14 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 801 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. TORNADO WATCHES REMAIN IN EFFECT UNTIL 2 AM FOR SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. ISOLATED TO SCATTERED SUPERCELLS ARE EXPECTED TO CONTINUE...AND DEVELOP THROUGH THE LATE EVENING HOURS ACROSS NORTHERN KANSAS AND SOUTHERN NEBRASKA. THE STORMS WILL MOVE NORTH AND NORTHEAST AROUND 30 MPH...BUT COULD MOVE AT SPEEDS OF 40 MPH OR MORE. THE MAIN RISK THROUGH 2 AM IS ISOLATED TORNADOES...LARGE HAIL AND DAMAGING. WHILE NOT ALL AREAS WILL EXPERIENCE SEVERE WEATHER...THE RISK FOR TORNADOES DOES EXTEND PAST SUNSET WHICH WILL MAKE STORM SPOTTING MORE DIFFICULT WITH TIME. HAIL SIZES COULD REACH BASEBALL SIZE...AND INDIVIDUAL THUNDERSTORM WINDS MAY REACH 70 MPH OR MORE. HEAVY RAIN MAY CAUSE LOCALIZED FLOODING ISSUES IN SOME AREAS...ESPECIALLY SOUTHEAST OF A LINE FROM GENEVA NEBRASKA... TO NELSON...TO OSBORNE KANSAS. LATE TONIGHT...LOCALIZED NON THUNDERSTORM WIND SPEEDS OF 25 TO 30 MPH WILL DEVELOP. THOSE STRONG WINDS WILL CONTINUE INTO SUNDAY. THE COVERAGE OF SEVERE THUNDERSTORMS WILL DIMINISH RAPIDLY AFTER 2 AM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG WINDS WILL DEVELOP ON SUNDAY...WITH DIRECTION INITIALLY FROM THE SOUTHWEST...AND THEN FROM THE WEST AND NORTHWEST AS A COLD FRONT PASSES. SUSTAINED SPEEDS IN EXCESS OF 30 MPH WITH GUSTS TO AT LEAST 45 MPH ARE LIKELY ACROSS MOST OF THE OUTLOOK AREA. THURSDAY INTO THURSDAY NIGHT...THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF THE OUTLOOK AREA. AT THIS TIME...SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH AT LEAST 2 AM ACROSS VARIOUS PARTS OF THE OUTLOOK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 14, 8:11 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
811 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 N LURAY 39.16N 98.69W
04/14/2012 E1.50 INCH OSBORNE KS TRAINED SPOTTER
HALF DOLLAR TO PING PONG BALL SIZE HAIL.
&&
MORITZLocal storm report, Apr 14, 8:14 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
814 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM HAIL ST. PAUL 41.21N 98.46W
04/14/2012 E0.25 INCH HOWARD NE TRAINED SPOTTER
&&
FAYLocal storm report, Apr 14, 8:25 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
825 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM HEAVY RAIN 3 N LURAY 39.16N 98.69W
04/14/2012 M3.17 INCH OSBORNE KS PUBLIC
TOTAL THUS FAR TODAY
&&
GUERREROLocal storm report, Apr 14, 8:31 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 E PHILLIPSBURG 39.75N 99.23W
04/14/2012 E0.25 INCH PHILLIPS KS TRAINED SPOTTER
&&
FAYLocal storm report, Apr 14, 8:34 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
834 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 7 S PHILLIPSBURG 39.65N 99.32W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
&&
FAYLocal storm report, Apr 14, 8:42 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL 5 E PHILLIPSBURG 39.75N 99.23W
04/14/2012 E1.00 INCH PHILLIPS KS TRAINED SPOTTER
&&
MORITZThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:41 PM CDT | Special Weather Statement | GID | Rooks | 49 min |
| Apr 14, 7:55 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 50 min |
| Apr 14, 7:58 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 47 min |
| Apr 14, 8:33 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks | 27 min |
| Apr 14, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne | 37 min |
| Apr 14, 8:40 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 50 min |
| Apr 14, 8:42 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 48 min |
| Apr 14, 8:58 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 32 min |
| Apr 14, 9:04 PM CDT | Areal Flood Advisory | GID | Jewell, Mitchell, Osborne, Smith | 8 hr |
| Apr 14, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Smith | 48 min |
| Apr 14, 9:16 PM CDT | Special Weather Statement | GID | Jewell | 29 min |
| Apr 14, 9:24 PM CDT | Special Weather Statement | GID | Mitchell | 36 min |
| Apr 14, 9:29 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Rooks, Smith | 46 min |
| Apr 15, 4:10 AM CDT | Wind Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 24 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.